Log in
Diabetes India
60,371 members11,278 posts

Blood Sugar going low..

I was diagnosed with readings 250 ppbs and given metformin 500mg 1-0-1, If I continuously take for 3 months, I get low sugar.. dizzy in the mornings and I stop taking the tabs and keep taking whole sugar to regain health, at this time the ppbs is 150, after some days the value again shoots up to 260. Please advise me how to avoid such cycle

11 Replies
oldestnewest

It is not metformin alone, I stop taking sugar fully, may be that's the reason

Reply

i agree with u

Reply

No. In my factory first aid center

Reply

You have to fine tune your diet,medication,exercise and life style.Some trial and error methods may be required for you to arrive at a balanced and safe method to manage your diabetes.Foremost, start monitoring at home regularly.Correlate the readings with what you eat ,how much physical activity you did and any stressful experiences that you might have gone through.Do not make drastic changes but gradual and significant changes have to be made.For example,totally avoid sugar and any food that is loaded with added sugars.Eat moderately in smaller portions but at frequent intervals.Watch out for hypoglycemia and consume some food immediately to restore balance.You have to gain much knowledge about diabetes management.The best source is this blog site itself.You will find a SEARCH window on the top right corner of this page.Search for any subject related to diabetes management and you will have access to all the earlier posts made by learned and experienced bloggers on this site.Diabetes management is tough job ,but it is not rocket science either.

Reply

Thank You Sir.. Should I continue with the 500mg metformin 1-0-1

Reply

Better to depend on your doctor's advise regarding medication.

Reply

Thank You Sir.. Should I continue with the 500mg metformin 1-0-1

Reply

As per my understanding Metformin alone would not cause very low sugar levels which could be considered serious. PPS 150 mentiond by you is just above normal and is not the reason for your distress. Sometime this is called "false hypo" since your body needs to get used to 150 levels from your earlier levels of 250. Review with your Doc. There is no harm in cobtinuing metformin. But sugar or sugar added products are banned for life. Your carb intake shouldd come down. Goodluck!

Reply

Some time I fail to understand why people don't give all the facts.In this case no mention of fasting bs,what type of lab in that First Aid centre,are the results reliable?Please get your bs done at any reputed lab,fbs, ppbs,HbA1c.

Reply

Sir, When should PPBS taken ? is 2 hrs after breakfast or 1.5 hrs, and what should the readings be for a diabetic ? also when should be RBS taken after food ? and what should be the readings ?

Reply

First thing your blood sugar is going low because of medication.Second test your blood for sugar both for fasting and PPBS ie after your breakfast 2 hrs late.then once in 3 months check your HBac1. SHOW IT YOUR DOCTOR HE WILL ADVISE PROPERLY.Keep one sachet of sugar always with you..Should feel nervous take this sugar this is only for emergency.First if you are above 65 sge your PPBS level is good

Reply

You may also like...